Alert archive / Louisiana / Flash Flood Warnings in 2004
Flash Flood Warning 32, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Jun 14, 2004, 2:35 PM CDT for Saint James Parish, Louisiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2004, 2:35 PM CDT (19:35 UTC)
- Expired
- Jun 14, 2004, 6:30 PM CDT
- In force
- 4 hr
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Saint James Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.6 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 307 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 630 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLIX 142015 CCA
FFWNEW
LAC093-142330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
235 PM CDT MON JUN 14 2004
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ST. JAMES PARISH IN SOUTHEAST LOUISIANA
* UNTIL 630 PM CDT
* AT 229 PM CDT...THE SAINT JAMES PARISH EMERGENCY MANAGEMENT REPORTED
FLOODING OF THREE HOMES IN THE GRAMERCY AREA. ANY ADDITIONAL RAINFALL
WILL CAUSE ADDITIONAL FLOODING OF HOMES AND BUSINESSES.
EXCESSIVE RUNOFF FROM ADDITIONAL HEAVY DOWNPOURS WILL CAUSE FLASH
FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS...STREETS AND UNDERPASSES.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER
GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
LAT...LON 2998 9089 3007 9094 3015 9067 3009 9066
3000 9069 2997 9065 2994 9082
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 9:35 AM CDT, 5 hours earlier.
Area forecast discussion, Jun 14, 9:35 AM CDT, 5 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 935 AM CDT MON JUN 14 2004 .UPDATE... UPDATED TO DROP SCA WEST OF MISSISSIPPI RIVER. .DISCUSSION...SOME ACTIVE WEATHER REMAINS IN STORE FOR THE FORECAST AREA BEGINNING TODAY. A DISORGANIZED AREA OF LOW PRESSURE IN THE NORTH CENTRAL GULF CONTINUES TO PUSH TOWARD THE CWA/PWA WITH SOME OUTLYING RAIN BANDS ALREADY MOVING THROUGH. THE ETA AND THE GFS ARE QUITE DIFFERENT ON WHERE TO TRACK THE MAIN SURFACE FEATURE WITH THE ETA TAKING A SIGNIFICANTLY MORE WESTERN TRACK THAN THE GFS. BASED ON THE LATEST RUC ANALYSIS...CURRENT THINKING IS TOO LEAN A BIT MORE WITH THE GFS AS SUPPORTED BY HPC GUIDANCE ALTHOUGH PLAN TO EXPAND THE FFA A BIT MORE TOWARD THE WEST TO ACCOUNT FOR ANY PERSISTENT RAIN BANDS MAKING THEIR WAY WESTWARD. THIS WOULD THEN HAVE A GOOD AMOUNT OF ENERGY MAKING ITS WAY NORTHWARD ACROSS THE CENTRAL GULF COAST REGION MAINLY ACROSS SOUTHEAST LOUISIANA LEADING INTO SOUTHEAST MISSISSIPPI. DEEP SOUTHERLY FLOW REMAINS IN PLAY PAST TODAY WITH THE FOCUS FOR RAIN SHIFTING TOWARD THE UPPER LEVELS. THE LATEST NWP GUIDANCE HAS AN UPPER LOW DROPPING INTO THE WESTERN GULF ON TUESDAY WITH EMBEDDED SHEAR POCKETS TRAVERSING NORTHWARD AHEAD OF THIS SYSTEM. THIS WILL LEAD TO A GOOD CHANCE OF SHOWER AND THUNDERSTORM ACTIVITY OVER THE NEXT FEW DAYS BEFORE THE TROUGH WEAKENS AS THE SUBTROPICAL RIDGE TRIES TO REBUILD ACROSS THE LOWER SOUTHEAST. && PRELIMINARY POINT NUMBERS... MCB 85 72 87 71 / 90 50 60 30 BTR 86 73 88 72 / 90 50 60 30 MSY 84 75 87 75 / 90 50 60 30 GPT 82 75 85 75 / 90 50 60 30 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...FFA LAZ035>040-047>050-057>064-068>070 MS...FFA MSZ068>071-077-080>082 LA AND MS COASTAL WATERS...SCA FROM PASCAGOULA TO THE SW PASS MISSISSIPPI RIVER OUT 60 NM. && 09/25
Hazardous weather outlook, Jun 14, 11:00 AM CDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT MON JUN 14 2004 LAZ035>040-047>050-057>064-068>070-MSZ068>071-077-080>082-151200- AMITE-ASCENSION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-HARRISON- JACKSON-LIVINGSTON-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-ORLEANS-PEARL RIVER-PIKE-ST. CHARLES-ST. HELENA- ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA- UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1100 AM CDT MON JUN 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. ...A FLOOD WATCH IS IN EFFECT... .DAY ONE...THIS AFTERNOON AND TONIGHT WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AS A BROAD LOW LEVEL CIRCULATION IN THE NORTH CENTRAL GULF MOVES ACROSS THE EASTERN HALF OF THE OUTLOOK AREA. THESE STORMS WILL BE CAPABLE OF PRODUCING OCCASIONAL LIGHTNING...HEAVY RAINFALL AND WIND GUSTS TO 40 MPH. EVEN THOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...AN ISOLATED SEVERE THUNDERSTORM WILL BE POSSIBLE ESPECIALLY IF WATERSPOUTS DEVELOP ALONG COASTAL AREAS. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE SCATTERED IN NATURE BY TONIGHT. IN ADDITION TO THE THUNDERSTORM THREAT...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO THE MISSISSIPPI RIVER OUT 60 NAUTICAL MILES FOR WINDS AROUND 20 KNOTS. TIDES ARE EXPECTED TO BE SLIGHTLY ABOVE NORMAL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS POSSIBLE. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED THROUGH SUNDAY ALTHOUGH AN ISOLATED STRONG TO SEVERE THUNDERSTORM IS POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS REQUESTED AT THIS TIME DUE TO THE POTENTIAL FLOODING THREAT. LAZ034-046-056-065>067-151200- ASSUMPTION-IBERVILLE-LOWER LAFOURCHE-LOWER TERREBONNE-POINTE COUPEE- UPPER TERREBONNE- 1100 AM CDT MON JUN 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AS A BROAD LOW LEVEL CIRCULATION IN THE NORTH CENTRAL GULF MOVES ACROSS THE EASTERN HALF OF THE OUTLOOK AREA. THESE STORMS WILL BE CAPABLE OF PRODUCING OCCASIONAL LIGHTNING...LOCALLY HEAVY RAINFALL AND GUSTY WINDS. EVEN THOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...AN ISOLATED SEVERE THUNDERSTORM WILL BE POSSIBLE ESPECIALLY IF WATERSPOUTS DEVELOP ALONG COASTAL AREAS. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE SCATTERED IN NATURE BY TONIGHT. TIDES ARE EXPECTED TO BE SLIGHTLY ABOVE NORMAL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH TUESDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED THROUGH SUNDAY ALTHOUGH AN ISOLATED STRONG TO SEVERE THUNDERSTORM IS POSSIBLE EACH DAY .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. HOWEVER...FIRST RESPONSE AGENCIES SHOULD CLOSELY MONITOR THIS DEVELOPING WEATHER SITUATION.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:15 AM CDT | Special Marine Warning | LIX | 60 min |
Nearby
Flash Flood Warnings in Louisiana, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.